Alert archive / Louisiana / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 99, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 14, 2008, 7:20 PM CDT for Bossier Parish, Caddo Parish, Webster Parish, Louisiana; Columbia County, Lafayette County, Miller County, Arkansas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 14, 2008, 7:20 PM CDT (00:20 UTC)
- Expired
- Mar 14, 2008, 8:00 PM CDT
- In force
- 40 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Columbia County, AR, Lafayette County, AR, Miller County, AR, Bossier Parish, LA, Caddo Parish, LA, Webster Parish, LA
The radar
The Shreveport radar (KSHV), 61 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 14, 7:14 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 0.3 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1478 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1885 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 250 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 9.9
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 14, 3:12 PM CDT, 4 hours 8 minutes earlier.
Area forecast discussion, Mar 14, 3:12 PM CDT, 4 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 312 PM CDT FRI MAR 14 2008 .DISCUSSION... WEAK SHORTWAVE WILL TOUCH OFF SCATTERED SHOWERS AND THUNDERSTORMS TONIGHT MAINLY NORTH AND EAST. WILL BE ACCOMPANIED BY WEAK FRONTAL PASSAGE WHICH WILL TURN WINDS TO NW IN THE MORNING. BUT THEY WILL QUICKLY VEER TO EASTERLY FOR SUNDAY...WHICH WILL BE A COOLER DAY THAN THE FEW DAYS PRIOR TO THAT...BUT STILL QUITE MILD. STRONG CLOSED LOW WILL SLIDE IN TO THE DESERT SW EARLY WEEK...AND WINDS ALOFT WILL BECOME SW. WE WILL SEE MOISTURE INCREASE FROM THE W...WITH OCCASIONAL SHOWERS AND TSTMS. ONLY QUESTION WILL BE WHETHER THE CLOSED LOW WILL SLOW ENOUGH TO DELAY ONSET OF PRECIP IN OUR CWA. WE ARE RAMPING UP TOWARD THE EVENT WITH LOW POPS MONDAY...A LITTLE HIGHER MONDAY NIGHT...AND LIKELY POPS ALL AREAS TUESDAY. BECAUSE ECMWF IS SLOWER WITH LOW...WE WILL NOT DROP POPS TIL WEDNESDAY. /17/ && .AVIATION... SFC WINDS ARE SOUTHWEST AROUND 10 KTS WILL PERSIST INTO THE EVENING. LOOK FOR A WEAK LOW OVER TEXAS TO DEEPEN AND SWING EAST WITH AN UPPER LEVEL SHORT WAVE OVERNIGHT. BEST CHANCE FOR WEATHER OVER NORTHERN SECTIONS CLOSE TO THE FRONTAL BOUNDARY OVERNIGHT. LOW CLOUDS SLOW TO BREAK AGAIN 14 TO 16Z AS SFC WINDS WILL SHIFT TO WEST AFTER SUNRISE AND THEN NORTHWEST BY LUNCH 10 TO 15 KTS...THEN DIMINISHING BY SUNSET TOMORROW AND VEERING TO EAST OVERNIGHT. /24/ && .PRELIMINARY POINT TEMPS/POPS... SHV 61 77 47 70 / 20 0 0 0 MLU 60 78 46 68 / 30 0 0 0 DEQ 49 68 40 66 / 20 10 0 0 TXK 57 72 45 67 / 20 10 0 0 ELD 59 75 41 68 / 30 10 0 0 TYR 57 75 48 71 / 10 0 0 0 GGG 58 77 45 70 / 10 0 0 0 LFK 61 82 48 74 / 10 0 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 17/24
Hazardous weather outlook, Mar 14, 12:00 PM CDT, 7 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT FRI MAR 14 2008 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-151200- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT FRI MAR 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... ANOTHER ROUND OF THUNDERSTORMS ARE POSSIBLE TONIGHT...AHEAD OF A COLD FRONT. THESE STORMS WILL REMAIN SCATTERED IN NATURE...AND CONFINED MAINLY NORTH OF INTERSTATE 20. HOWEVER...ISOLATED STORMS COULD BECOME SEVERE...WITH LARGE HAIL...AND THE POSSIBILITY OF DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... A STRONG STORM SYSTEM WILL ARRIVE TUESDAY OR WEDNESDAY WITH HEAVY RAINFALL AND POSSIBLY SOME SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT PERSONNEL ACTIVATION...IS NOT ANTICIPATED AT THIS TIME. 17
In the hours before
Local storm report, Mar 14, 6:37 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
637 PM CDT FRI MAR 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM HAIL 8 E RINGOLD 34.23N 95.00W
03/13/2008 E1.25 INCH MCCURTAIN OK PUBLIC
QUARTER TO HALF-DOLLAR SIZED HAIL FELL AT A RESIDENCE.
&&
D. BUTTSThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 7:59 PM CDT | Tornado Warning | SHV | Bossier, Webster | 31 min |
| Mar 14, 8:25 PM CDT | Tornado Warning | SHV | Claiborne, Webster | 35 min |
| Mar 14, 8:34 PM CDT | Tornado Warning | SHV | Bienville, Claiborne, Lincoln, Webster | 41 min |
| Mar 14, 8:59 PM CDT | Severe Thunderstorm Warning | SHV | Claiborne, Lincoln, Union | 31 min |
| Mar 14, 9:13 PM CDT | Tornado Warning | SHV | Bienville, Jackson, Lincoln | 32 min |
| Mar 14, 9:28 PM CDT | Severe Thunderstorm Warning | SHV | Lincoln, Ouachita, Union | 47 min |
| Mar 14, 9:44 PM CDT | Tornado Warning | SHV | Jackson, Lincoln, Ouachita | 46 min |
| Mar 14, 9:57 PM CDT | Severe Thunderstorm Warning | SHV | Ouachita, Union | 48 min |
| Mar 14, 10:45 PM CDT | Tornado Warning | SHV | Ouachita | 30 min |
| Mar 14, 11:15 PM CDT | Tornado Warning | SHV | Union | 30 min |
| Mar 14, 7:12 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Nevada | 63 min |
| Mar 14, 7:30 PM CDT | Severe Thunderstorm Warning | SHV | Columbia, Lafayette | 36 min |
| Mar 14, 7:40 PM CDT | Severe Thunderstorm Warning | SHV | Nevada | 50 min |
| Mar 14, 7:49 PM CDT | Severe Thunderstorm Warning | SHV | Columbia, Lafayette, Nevada, Union | 41 min |
| Mar 14, 8:17 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Lafayette, Little River, Miller | 43 min |
| Mar 14, 8:30 PM CDT | Severe Thunderstorm Warning | SHV | Columbia, Union | 60 min |
| Mar 14, 8:35 PM CDT | Severe Thunderstorm Warning | SHV | Nevada | 55 min |
| Mar 14, 8:57 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead | 33 min |
| Mar 14, 9:18 PM CDT | Tornado Warning | SHV | Hempstead, Nevada | 57 min |
| Mar 14, 9:23 PM CDT | Severe Thunderstorm Warning | SHV | Union | 67 min |
| Mar 14, 9:38 PM CDT | Tornado Warning | SHV | Columbia | 44 min |
| Mar 14, 10:06 PM CDT | Tornado Warning | SHV | Union | 54 min |
| Mar 14, 11:00 PM CDT | Tornado Warning | SHV | Union | 45 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2008Severe Thunderstorm Warnings in Arkansas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.